MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C185
Medical Device Problem Codes Detachment Of Device Component (1104); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2017-01304, 3005168196-2017-01306.The hospital discarded the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, the physician felt resistance advancing a ruby coil through a lantern delivery microcatheter (lantern) and, therefore, attempted to retract the ruby coil.Upon retraction, the ruby coil unintentionally detached within the lantern; therefore, the lantern was removed with the ruby coil inside.The physician flushed the lantern outside of the patient to remove the ruby coil, and then reinserted the same lantern.Upon attempting to advance a second ruby coil, the physician again felt resistance and the ruby coil unintentionally detached within the lantern; therefore, the physician removed the lantern with the ruby coil inside.The procedure was then completed using a non-penumbra microcatheter and additional coils.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6762341
Report Number3005168196-2017-01305
Device Sequence Number13883774
Product Code HCG
UDI-Device Identifier00814548013060
UDI-Public00814548013060
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/30/2023
Device Catalogue NumberRBY2C185
Device Lot NumberF64305
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2017
Initial Report FDA Received Date08/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1